MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE 5.5MM SER 3000; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE 5.5MM SER 3000; SAW, POWERED, AND ACCESSORIES
Catalog Number 7206010
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a subacromial decompression, metal shavings of the full radius bade were found within the joint.The metal debris was retrieved through the oscillate mode on the shaver.The procedure was successfully completed without surgical delay using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned in original packaging.The color scheme of the device matches the print.There is some scoring on the inner blade.Bio debris is present in and on both blades.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive side loading, debris being caught between the inner and outer blade or insufficient irrigation during use).Based on this investigation, the need for corrective action is not indicated.

Brand Name
FULL RADIUS BLADE 5.5MM SER 3000
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22739023
Report Number1219602-2025-01963
Device Sequence Number7125641
Product Code HAB
UDI-Device Identifier03596010440235
UDI-Public3596010440235
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7206010
Device Lot Number51295016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown